Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Smoker, chantix to quit smoking, IVF injections, safe to take medicine with injections ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
35, 5 3 , 160 lbs. Good medical history. I am a smoker and my family practitioner just prescribed chantix to help me stop smoking. However, I just started my IVF injections last night, have not started chantix. Should I take it now or continue to smoking until after my injections. Will the chantix effect how my body reacts to the IVF injections?
Posted Tue, 17 Apr 2012 in Infertility Problem
Answered by Dr. Rhea Chanda 33 minutes later

Thanks for the query.

Chantix is not known to cause any serious drug interactions with fertility hormones.

I would suggest that you stop smoking as soon as possible. Smoking can adversely affect your fertility and also cause problems in the fetus.

You could start the chantix as you have been advised by your doctor. Continue the fertility injections as prescribed.

Chantix shouldn't react to your body changes due to the reactions.

Be advised that some side effects of chantix may occur like nausea, vomiting, gas, sleep disorders etc.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor